Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
140 Doctors are Online

Intercourse, ipill, periods resumed after one week. Fertilization or pregnant ?

User rating for this question
Very Good
Answered by
Practicing since : 2005
Answered : 3163 Questions
on 22nd of may i had sex and on 23rd I had ipill. After that i didnt get indulged in intercourse. I had my last period on 11th of may but just after 7 days of taking the pill my period got started again i.e. on 28th of may . is it normal? can i say that fertillization occured at the time of our last intercourse as i got periods after taking the pill?
Posted Sun, 29 Apr 2012 in Women's Health
Answered by Dr. Rhea Chanda 19 minutes later
Hi there,

Thanks for the query.

First let me assure you that you arent pregnant.Your last period was on 11th may.You had unprotected intercourse on 22nd may.That is day 11 of your cycle and possibly a fertile time.But on 23rd you took ipill.You started bleeding after 7 days.This is called withdrawal bleeding from the effect of the ipill.This is very normal.You didnt get pregnant as fertilization didnt occur.

But please remember that you may be getting irregular periods with frequent use of ipill.Its not recommended.If you are sexually active,use a more safe and reliable long term method of contraception.Many choices are available.

Above answer was peer-reviewed by
Follow-up: Intercourse, ipill, periods resumed after one week. Fertilization or pregnant ? 1 hour later
Whats the probable date of start of my next period?
Answered by Dr. Rhea Chanda 12 minutes later
Thanks for writing back.

It cannot be said when your rnext period will come since your cycle will become haywire due to the ipill.But normally 3-4 weeks is the interval.You may be early or late also.So use other forms of birth control during this time.

Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions

The user accepted the expert's answer

Ask an OBGYN

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor